Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: confused
Created On 4/12/15 11:50 AM
Topic View:

View thread in raw text format


young
Supporter

Posts: 46
Joined: May 2009

4/12/15 11:50 AM
User is offline

Hi DR price,

About 2_3 months I had trouble sleeping. I felt like I needed only 2_3 hours of sleep. I also felt the urge to talk to people a lot. So I went to a DR who put me on limictal and klonopin. Unfortunaly about 2 weeks later things got worse and I felt impulsive. I would run out of my home and not know why I did it. I was making poor judgment. So my DR put me on lithium. Since it would help quicker to calm me down....

I am feeling terrible side effects from the lithium like eating all the time and never feeling full. I can't sit and read or pray. (I could sit to watch TV or music etc.) i now feel not impulsive at all. My mood is good etc. I am anxious at times but I feel that is from being hungry all the time. Over Yom Tov my family felt I was a littlie hyper. I told them I felt that was from not being able to do anything since I can't read magazine etc. So I needed to socialize since I felt bored. During week I sit and watch TV or music etc and do things... my husband sees major improvements with me.

This past Wednesday I started limictal 200mg. I am on for a while lithium 1200mg. My DR doesn't want to lower the lithium since she is very nervous and doesn't feel that its the right time and she feels I might be still manic which I'm not and my therapist agrees etc. I even cut my self down from 2mg of klonopin at night to sleep to .5mg and bh I'm sleeping.

A few questions. When I took my most recent blood test it showed that my lithium level was .5 can it still work and control my hypo mania if I am not it therapeutic range? Is the limictal 200mg working yet in your opinion or its to early since I took that dose this past Wednesday ? Is it to soon to lower lithium? I just feel my DR is to nervous and not understanding me. Thanks
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

4/13/15 9:29 AM
User is offline

Lamictal helps Bipolar depression but not the mania. You are probably on the lowest effective dose of Lithium for you given your borderline low blood level. Some other mood stabilizing medications with less weight gain include Topamax or Geodon. Let me know how you make out.

Rabbi Price, M.D.
Www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



young
Supporter

Posts: 46
Joined: May 2009

4/13/15 10:40 AM
User is offline

I am on 1200 lithium. Would it help if im not in therapeutic range? I only experienced hypomania things. Would limictal control that? Does geodon cause any weight gain? Safer drug then lithium?
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

4/14/15 4:41 AM
User is offline

You are very close to therapeutic range with 1200mg which may help. Lamictal is more for Bipolar depression prevention than for hypomania or mania. Geodon does not generally cause weight gain and should not have potentially permanent side effects on thyroid or kidneys.

Rabbi Price, M.D.
Www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



young
Supporter

Posts: 46
Joined: May 2009

4/15/15 9:41 PM
User is offline

I just came back from my Dr. she said medicaly its better to wein me off lithium by doing 200 mg down every 2 weeks.she did say we could do that every week but there is more of a chance of relapse. How do u wein ur patients off lithium. What do u feel? is it a big risk if I do it every week? The side effects from the drug are driving me crazy.
 
Reply
   
Quote
   
Top
   
Bottom
     



young
Supporter

Posts: 46
Joined: May 2009

4/16/15 6:44 AM
User is offline

Also. I have only been on lithium for 2 months. And I will be on limictal long term. If this makes a difference
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

4/16/15 8:03 AM
User is offline

Makes sense due to side effects.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



young
Supporter

Posts: 46
Joined: May 2009

4/16/15 8:46 AM
User is offline

Sorry Dr price I was not clear with my question before. My doc gave me a choice to lower mylithum by 200 mg every other week. Or 200mg every week. She was pushing me to lower every other week. She said that if i lower everyweek. I have more of a major chance of relapsing. Do u feel she is being very nervous by wanting me to choose every other week to lower? Or do u think lowering it 200 every week I would be fine with and I would have a small chance of relapse?
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

4/16/15 8:49 AM
User is offline

Lowering either way increases risk of relapse without having another medication on board to address the mania. Lamictal addresses the depressive side. Going down weekly will help more with the side effects but either way, weekly or every other week, you do not have protection against the mania. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



young
Supporter

Posts: 46
Joined: May 2009

4/16/15 9:47 AM
User is offline

Thank you. Thats what i wanted to know. If it made a difference lowering it every week or every other.... my dr for some reason feels that since generally i am on the depressive side the lamictal should work. She said if dose not when I go into hypomania state she will then put me on a different drug.
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.